Oklahoma, 2013Heavy Snow and Winter Weather in Oklahoma, February 12, 2013
February 12, 2013 · NWS OUN · 24 events in 24 counties and zones
A strong upper level storm system moved across western and central Oklahoma overnight on the 11th into the morning hours of the 12th. As cold air moved in behind the system, moderate to heavy snow fell, especially across west central Oklahoma, where up to 9 inches of snow fell.
Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level storm system moved across western and central Oklahoma overnight on the 11th into the morning hours of the 12th. As cold air moved in behind the system, moderate to heavy snow fell, especially across west central Oklahoma, where up to 9 inches of snow fell.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 12, 4:38 AM CST, 22 minutes earlier.
Area forecast discussion, Feb 12, 4:38 AM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
438 AM CST TUE FEB 12 2013
.DISCUSSION...
THE MAIN EVENT IN THIS FORECAST CYCLE IS OBVIOUSLY THE WINTER
STORM THAT IS BEGINNING TO INFLUENCE OUR FORECAST AREA. RAIN AND
SNOW HAVE ALREADY BEGUN ALONG THE SOUTHERN AND WESTERN EDGES OF
OUR FORECAST AREA...AND THIS PRECIPITATION WILL SPREAD QUICKLY TO
THE NORTHEAST THIS MORNING.
MODEL GUIDANCE REGARDING PRECIPITATION AMOUNTS IS FAIRLY
CONSISTENT...SO CONFIDENCE IS HIGHER THAN USUAL FOR THE LIQUID
EQUIVALENT PRECIPITATION FOR TODAY THROUGH TONIGHT.
HOWEVER...THERE ARE DIFFICULTIES WITH SNOWFALL. THE POSITION OF
THE FREEZING LINE AND THE POSSIBILITY OF THUNDERSNOW BOTH GREATLY
COMPLICATE THE SNOWFALL FORECAST. THE NUMBERS IN THIS FORECAST
SHOULD BE FAIRLY ACCURATE AWAY FROM THE EDGES...AND WHERE
THUNDERSTORMS DO NOT OCCUR.
THE WINTER STORM WARNING HAS BEEN EXPANDED TO ADD SEVERAL COUNTIES
JUST SOUTH AND EAST OF THE PREVIOUS WARNING. SIMILARLY...THE
FORMER WINTER STORM WATCH HAS BEEN REPLACED WITH A WINTER WEATHER
ADVISORY...AND WE HAVE ADDED TILLMAN COUNTY TO IT.
BEYOND TONIGHT...FEW CHANGES WERE MADE. TEMPERATURES WILL BE
AFFECTED BY WHATEVER SNOW DOES FALL...UNTIL IT MELTS. THIS APPEARS
TO HAVE BEEN HANDLED REASONABLY WELL BY THE PREVIOUS
FORECAST...AND NO MODIFICATIONS APPEAR TO BE NECESSARY THIS TIME
AROUND.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 37 29 48 31 / 100 60 0 10
HOBART OK 37 27 50 30 / 100 20 0 10
WICHITA FALLS TX 42 30 56 34 / 90 10 0 10
GAGE OK 34 23 41 26 / 90 20 0 10
PONCA CITY OK 37 27 41 29 / 90 60 0 10
DURANT OK 44 34 53 35 / 90 30 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY UNTIL 8 PM CST THIS EVENING FOR
OKZ004>008-013-019-020-025>029-037-038.
WINTER STORM WARNING UNTIL 8 PM CST THIS EVENING FOR OKZ009>012-
014>018-021>024-033>036.
TX...WINTER WEATHER ADVISORY UNTIL 8 PM CST THIS EVENING FOR TXZ083.
&&
30/23Hazardous weather outlook, Feb 12, 5:00 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
500 AM CST TUE FEB 12 2013
OKZ004>048-050>052-TXZ083>090-131100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
500 AM CST TUE FEB 12 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS PARTS
OF WESTERN AND SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. HOWEVER...
NO SEVERE WEATHER IS ANTICIPATED.
DISCUSSION...
A STRONG UPPER-LEVEL DISTURBANCE WILL PASS OVER OKLAHOMA AND NORTH
TEXAS TODAY AND TONIGHT. AS THIS OCCURS WEAK...ELEVATED INSTABILITY
WILL DEVELOP ACROSS NORTH TEXAS AND MUCH OF OKLAHOMA... ALLOWING
FOR SCATTERED THUNDERSTORMS. A FEW STRONG STORMS WILL BE POSSIBLE
WITH SMALL HAIL ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS...
HOWEVER NO SEVERE STORMS ARE EXPECTED.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY FEB 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
A WINTER STORM WILL AFFECT PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS
TODAY AND TONIGHT. A WINTER STORM WARNING IS IN EFFECT FOR PARTS OF
WESTERN AND CENTRAL OKLAHOMA. A WINTER WEATHER ADVISORY IS IN EFFECT
FOR AREAS SURROUNDING THE WINTER STORM WATCH. PLEASE REFER TO THE
LATEST VERSION OF THIS PRODUCT FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
A STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS TO PARTS OF
THE AREA ON MONDAY.
OTHER HAZARDOUS WEATHER...
SOME LIGHT SNOW MAY OCCUR ON FRIDAY AS A STORM SYSTEM MOVES FROM THE
CENTRAL AND NORTHERN ROCKIES OUT INTO THE SOUTHERN PLAINS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY NOON
TODAY.In the hours before
Special weather statement, Feb 12, 4:00 AM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
400 AM CST TUE FEB 12 2013
TXZ087-088-121030-
BAYLOR TX-KNOX TX-
400 AM CST TUE FEB 12 2013
...SIGNIFICANT WEATHER ADVISORY FOR BAYLOR AND SOUTHEASTERN KNOX
COUNTIES UNTIL 430 AM CST...
AT 356 AM CST...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NEAR KNOX CITY TO 7 MILES SOUTHEAST OF BOMARTON...MOVING
NORTHEAST AT 45 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
LOCATIONS IMPACTED INCLUDE...
SEYMOUR...MUNDAY...KNOX CITY...GOREE...BENJAMIN...MABELLE...
BOMARTON...VERA...RED SPRINGS AND RHINELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3340 9998 3372 9968 3375 9897 3340 9906
TIME...MOT...LOC 0956Z 223DEG 39KT 3337 9988 3341 9937
30
Special weather statement, Feb 12, 4:43 AM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
443 AM CST TUE FEB 12 2013
TXZ086-089-090-121115-
WICHITA TX-CLAY TX-ARCHER TX-
443 AM CST TUE FEB 12 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WICHITA...
SOUTHWESTERN CLAY AND ARCHER COUNTIES UNTIL 515 AM CST...
AT 440 AM CST...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM DUNDEE TO 4 MILES EAST OF MEGARGEL...MOVING NORTHEAST AT 55 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
WICHITA FALLS...SHEPPARD AFB...ARCHER CITY...HOLLIDAY...SCOTLAND...
WINDTHORST...MEGARGEL...DUNDEE...LAKE KICKAPOO...LAKE ARROWHEAD...
MANKINS...KAMAY...LAKESIDE CITY AND PLEASANT VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3340 9895 3385 9893 3405 9841 3357 9825
TIME...MOT...LOC 1040Z 234DEG 46KT 3377 9890 3344 9885
30
Heavy Snow, Ellis
- When
- February 12, 5:00 AM CST to 6:00 PM CST
- Where
- Ellis forecast zone
- Reported by
- Public
- Coordinates
- 36.218, -99.755 (the zone’s center; the record gives no point)
Widespread snowfall in excess of 4 inches was observed. Areas northeast of Arnett measured 6.5 inches of snow, while Shattuck came in with just over 5.0 inches.
Heavy Snow, Beckham
- When
- February 12, 5:00 AM CST to 6:00 PM CST
- Where
- Beckham forecast zone
- Reported by
- Public
- Coordinates
- 35.269, -99.682 (the zone’s center; the record gives no point)
Beckham county saw the heaviest snowfall during the event, with areas around Sayre measuring between 6 and 9 inches of snow. Other surrounding areas, including Erick, and Retrop, picked up 6 or more inches as well.
Heavy Snow, Roger Mills
- When
- February 12, 5:00 AM CST to 6:00 PM CST
- Where
- Roger Mills forecast zone
- Reported by
- Public
- Coordinates
- 35.688, -99.696 (the zone’s center; the record gives no point)
Public reports of 4 to 5 inches of snow in the Cheyenne area.
Heavy Snow, Harper
- When
- February 12, 6:00 AM CST to 7:00 PM CST
- Where
- Harper forecast zone
- Reported by
- Public
- Coordinates
- 36.789, -99.667 (the zone’s center; the record gives no point)
Five inches of snow was measured just south of Laverne.
Heavy Snow, Woodward
- When
- February 12, 6:00 AM CST to 8:00 PM CST
- Where
- Woodward forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.423, -99.265 (the zone’s center; the record gives no point)
Areas around Mutual measured 4 inches of snow.
Heavy Snow, Blaine
- When
- February 12, 7:00 AM CST to 8:00 PM CST
- Where
- Blaine forecast zone
- Reported by
- Public
- Coordinates
- 35.875, -98.433 (the zone’s center; the record gives no point)
Areas around Fay saw 6 inches of snow, while Watonga picked up 4 inches.
Heavy Snow, Custer
- When
- February 12, 7:00 AM CST to 7:00 PM CST
- Where
- Custer forecast zone
- Reported by
- Public
- Coordinates
- 35.639, -99.001 (the zone’s center; the record gives no point)
Weatherford measured 6 inches of snow.
Heavy Snow, Dewey
- When
- February 12, 7:00 AM CST to 8:00 PM CST
- Where
- Dewey forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.988, -99.008 (the zone’s center; the record gives no point)
Leedy and Taloga both measured 4 inches of snow or more.
Heavy Snow, Washita
- When
- February 12, 7:00 AM CST to 7:00 PM CST
- Where
- Washita forecast zone
- Reported by
- Public
- Coordinates
- 35.290, -98.992 (the zone’s center; the record gives no point)
Colony in rural parts of the county measured 5 inches of snow.
Heavy Snow, Kingfisher
- When
- February 12, 7:00 AM CST to 7:00 PM CST
- Where
- Kingfisher forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.945, -97.942 (the zone’s center; the record gives no point)
Kingfisher measured 4 inches of snow.
Heavy Snow, Woods
- When
- February 12, 8:00 AM CST to 7:00 PM CST
- Where
- Woods forecast zone
- Reported by
- Public
- Coordinates
- 36.767, -98.865 (the zone’s center; the record gives no point)
Waynoka in rural Woods county picked up 5 inches of snow.
Heavy Snow, Alfalfa
- When
- February 12, 8:00 AM CST to 7:00 PM CST
- Where
- Alfalfa forecast zone
- Reported by
- Public
- Coordinates
- 36.731, -98.324 (the zone’s center; the record gives no point)
Areas around Helena saw over 4 inches of snow.
Heavy Snow, Greer
- When
- February 12, 8:00 AM CST to 5:00 PM CST
- Where
- Greer forecast zone
- Reported by
- Public
- Coordinates
- 34.936, -99.561 (the zone’s center; the record gives no point)
Areas around Mangum and Willow saw up to 5 inches of snow.
Heavy Snow, Harmon
- When
- February 12, 8:00 AM CST to 5:00 PM CST
- Where
- Harmon forecast zone
- Reported by
- Public
- Coordinates
- 34.744, -99.846 (the zone’s center; the record gives no point)
Rain and snow eventually transitioned to mostly snow, allowing Vinson to pick up 7 inches of snowfall.
Winter Weather, Major
- When
- February 12, 9:00 AM CST to 9:00 PM CST
- Where
- Major forecast zone
- Reported by
- Public
- Coordinates
- 36.312, -98.536 (the zone’s center; the record gives no point)
Several areas picked up between 2 and 3 inches of snow, including Ames and Lahoma, which both measured 3 inches of snow.
Winter Weather, Canadian
- When
- February 12, 9:00 AM CST to 9:00 PM CST
- Where
- Canadian forecast zone
- Reported by
- Public
- Coordinates
- 35.542, -97.982 (the zone’s center; the record gives no point)
Several locations across the county saw between 1 and 3 inches of snow including Mustang and Union City.
Winter Weather, Logan
- When
- February 12, 9:00 AM CST to 10:00 PM CST
- Where
- Logan forecast zone
- Reported by
- Public
- Coordinates
- 35.919, -97.443 (the zone’s center; the record gives no point)
Many areas across the northern Oklahoma City metro and Guthrie picked up 2 to 3 inches of snow.
Winter Weather, Oklahoma
- When
- February 12, 9:00 AM CST to 11:00 PM CST
- Where
- Oklahoma forecast zone
- Reported by
- Public
- Coordinates
- 35.552, -97.407 (the zone’s center; the record gives no point)
Northern parts of the county saw the most snow, with Edmond reporting around 2 inches of snow. Farther south, Bethany reported 1.5 inches.
Winter Weather, McClain
- When
- February 12, 10:00 AM CST to 2:00 PM CST
- Where
- McClain forecast zone
- Reported by
- Public
- Coordinates
- 35.009, -97.444 (the zone’s center; the record gives no point)
Blanchard reported one inch of snow.
Winter Weather, Caddo
- When
- February 12, 10:00 AM CST to 4:00 PM CST
- Where
- Caddo forecast zone
- Reported by
- Public
- Coordinates
- 35.174, -98.375 (the zone’s center; the record gives no point)
Apache measured an inch of snowfall.
Winter Weather, Garfield
- When
- February 12, 12:00 PM CST to 9:00 PM CST
- Where
- Garfield forecast zone
- Reported by
- Public
- Coordinates
- 36.379, -97.783 (the zone’s center; the record gives no point)
Areas in and around Enid saw between an inch and 2.5 inches of snow.
Winter Weather, Grant
- When
- February 12, 2:00 PM CST to 10:00 PM CST
- Where
- Grant forecast zone
- Reported by
- Public
- Coordinates
- 36.796, -97.786 (the zone’s center; the record gives no point)
Much of the county saw snowfall in excess of one inch, including Lamont and Hunter, which picked up over 2 inches of snow.
Winter Weather, Kay
- When
- February 12, 2:00 PM CST to 10:00 PM CST
- Where
- Kay forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.818, -97.144 (the zone’s center; the record gives no point)
Several areas received over an inch of snow, including Blackwell and Braman, which picked up 2.0 and 2.6 inches respectively.
Heavy Snow, Noble
- When
- February 12, 2:00 PM CST to 10:00 PM CST
- Where
- Noble forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.389, -97.230 (the zone’s center; the record gives no point)
Areas around Billings measured 4 inches of snow.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Frost and Freeze in Arizona, February 12, 20131 injured · $25,000 · 1 event
- Hail and Damaging Wind in Louisiana, February 12, 2013$25,000 · 1.25 in hail · 4 events
- Winter Storm in Texas, February 12, 201318 events
- High Wind in Montana, February 12 to 17, 201377 kt wind · 17 events
- Heavy Snow and Winter Weather in Texas, February 12, 20139 events
- Winter Weather in Oklahoma, February 12, 20136 events
- Hail in Texas, February 12, 20130.88 in hail · 6 events
- Winter Weather in Texas, February 12, 20135 events
- Winter Weather in Arkansas, February 12 to 13, 20133 events
- Hail in Texas, February 12, 20130.88 in hail · 2 events
- Hail in Texas, February 12, 20130.88 in hail · 2 events
- Hail in Louisiana, February 12, 20130.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 428791, 428822, 428841, 428792, 428804, 428824, 428825, 428826, 428828, 428830, 428798, 428808, 428838, 428839, 428795, 428829, 428832, 428834, 428833, 428835, 428811, 428813, 428815, 428818.